← Return to Uncontrolled diarrhea after gallbladder removal surgery: Any advice?

Discussion
Comment receiving replies
@jfperrone

It's now about 3 months since the emergency removal of my gall bladder. I am still plagued by bouts of diarrhea. I was told early on that i should drink those sports drinks with electrolytes (which I have) and take probiotic pills (which I have). Since I have not seen any noticeable improvement I'm wondering if I should continue or in fact are these pills and drinks making things worse. I'd appreciate any ones input with similar experience.

Jump to this post


Replies to "It's now about 3 months since the emergency removal of my gall bladder. I am still..."

@jfperrone You may have to experiment with the probiotic supplements. I tried several before I found the one that worked best for me. I felt like I was pouring money down the toilet. .. I tried many brands of probiotics. My husband's cousin told me about Align and it is the only one that has worked well for me. I tried store brands that were cheaper and said compare to Align and they did not work.l just missing the secret ingredient to help me. Probiotics basically balance the bacteria in your gut. Really watch what you eat.. limit greasy foods and sweets. I found artificial sweeteners also increase watery bowels. I could not eat foods like salads or those that had lots of spice in them.. or heavy on onion or garlic. Soluble fiber tends to firm the bowels like contained in bananas and oatmeal. Foods high in insoluble fiber tend to loosen the bowels. A search through your internet browser about fiber should help on choosing foods.Eat probiotic foods like yogurt with live culture… kefir. I highly suggest a food diary. That way you can tell better which foods give you problems and which do not. Although our bodies have the same basic components we are all different and react differently to foods. So there is not a one diet fits all. .. nor pills .. medications that fit all.

I had emergency surgery to my gallbladder as well back in 2014. The whole thing was plaque with complications from beginning to the present. That included contracting C-Diff while I was on strong antibiotics to treat one of the other complications, an infection. I was in the hospital for an extra two weeks just for the C-Diff. Every time I have to take an antibiotic, and I have to take them as a preventative measure because of my artificial heart valve, I can see the early signs of a reoccurrence of C-Diff. Most people don’t know they they may be carrying a C-Diif colony that’s being kept in check by the person’s immune system. It might not ever become active and the person never knows that it’s there. A weakened immune system regardless of the cause is the signal for that colony to become active. It doesn’t have to be full on to cause diarrhea. In fact it’s common while you take any antibiotics. I think that if you haven’t been tested for C-Diff yet, you should ask to be. C-diff can be deadly!

I too had trouble with diarrhea. It started a year after it was removed. I tried everything. Finally I took a powder mixed with water and drank it. It was called cholestyramine resin brand olestra. You can only get it by prescription. I took twp packets twice a day and then cut back to one a day, along with a good 50 billion urgent care flora probiotic that you have to refrigerate. It was gone before I finished the first box, never to return……it is worth a try for anyone who is still having that problem.